The Kim-Pillay theorem for abstract elementary categories

Kamsma, Mark (2020) The Kim-Pillay theorem for abstract elementary categories. Journal of Symbolic Logic, 85 (4). pp. 1717-1741. ISSN 0022-4812

[thumbnail of Accepted_Manuscript]
PDF (Accepted_Manuscript) - Accepted Version
Download (405kB) | Preview


We introduce the framework of AECats (abstract elementary categories), generalizing both the category of models of some first-order theory and the category of subsets of models. Any AEC and any compact abstract theory (cat, as introduced by Ben-Yaacov) forms an AECat. In particular, we find applications in positive logic and continuous logic: the category of (subsets of) models of a positive or continuous theory is an AECat. The Kim-Pillay theorem for first-order logic characterizes simple theories by the properties dividing independence has. We prove a version of the Kim-Pillay theorem for AECats with the amalgamation property, generalizing the first-order version and existing versions for positive logic.

Item Type: Article
Uncontrolled Keywords: dividing,accessible category,simple theory,abstract elementary class,independence relation,abstract elementary category,logic ,/dk/atira/pure/subjectarea/asjc/2600/2609
Faculty \ School: Faculty of Science > School of Mathematics
UEA Research Groups: Faculty of Science > Research Groups > Logic
Related URLs:
Depositing User: LivePure Connector
Date Deposited: 29 Oct 2020 01:03
Last Modified: 09 Apr 2024 02:49
DOI: 10.1017/jsl.2020.75


Downloads per month over past year

Actions (login required)

View Item View Item